Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Using Fixadent and had metallic taste in mouth, dizziness and stomach cramps. Started boot product but felt sick

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I have been using Fixadent & have had to stop because I was experiencing side Metalic taste in mouth, dizziness & mild stomach cramps. I stopped & started using a Boots product which did not contain zinc but I felt sick & dizzy immediately so have stopped that also. I am feeling dizzy at the moment. How long will it take for the zinc levels to return to normal & is there anything I can do to help my self? There is one other problem also & that is I am having difficulty getting food down my gullet. There is no reflux & I can swallow it ok but can feel it all the way down & it feels sore even when I am not eating. I am 75yrs old.
Posted Sun, 29 Sep 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
Your symptoms might be related to GERD

Detailed Answer:

Thanks for posting,

It is possible that you have developed gastroesophageal reflux diseases (GERD) which has been caused probably by the use of fixadent. The description of your presenting symptoms including the fact that you can hardly get food through your gullet could be related to GERD. In this case, you will require appropriate treatment for this with proton pump inhibitors such as omeprazole, lanzoprazole etc. This GERD might have complicated to an oesophageal inflammation or hypertrophy which then makes it difficult to swallow.
I suggest you see a gastroenterologist (if you are able to see one) or see a throat downward so as to identify any problems. Given your age, it would be wise for any of your doctors to try to rule out any tumors or cancer.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor